Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 932, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 5, 2012, 3:26 PM PST. It took effect at Mar 5, 2012, 10:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2012, 3:26 PM PST (23:26 UTC)
- In effect from
- Mar 5, 2012, 10:00 PM PST
- Expired
- Mar 6, 2012, 9:08 AM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
873 WHUS76 KSEW 052326 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 326 PM PST MON MAR 5 2012 PZZ130-060730- /O.UPG.KSEW.SC.Y.0931.000000T0000Z-120306T1200Z/ /O.EXA.KSEW.GL.W.0026.000000T0000Z-120306T0600Z/ /O.NEW.KSEW.SC.Y.0932.120306T0600Z-120306T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 326 PM PST MON MAR 5 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-060730- /O.CON.KSEW.GL.W.0026.000000T0000Z-120306T0600Z/ /O.CON.KSEW.SC.Y.0931.120306T0600Z-120306T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 326 PM PST MON MAR 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... * WIND AND WAVES...WEST TO NORTHWEST WIND 25 TO 35 KNOTS... EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-060730- /O.CON.KSEW.GL.W.0026.000000T0000Z-120306T0600Z/ /O.CON.KSEW.SC.Y.0931.120306T0600Z-120306T1200Z/ ADMIRALTY INLET- 326 PM PST MON MAR 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-060730- /O.CON.KSEW.RB.Y.0012.000000T0000Z-120307T0200Z/ GRAYS HARBOR BAR- 326 PM PST MON MAR 5 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... * BAR CONDITIONS...ROUGH. * COMBINED SEAS...10 OR 11 FEET...BUILDING TO 13 FEET DURING THE EBB CURRENTS. * FIRST EBB...3 AM TUESDAY MORNING. * SECOND EBB...3 PM TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-153-156-170-173-176-060730- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 326 PM PST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-060730- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120306T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 326 PM PST MON MAR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WIND...NORTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
045 WHUS76 KSEW 060457 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 PM PST MON MAR 5 2012 PZZ131-132-061300- /O.CON.KSEW.GL.W.0026.000000T0000Z-120306T0600Z/ /O.EXT.KSEW.SC.Y.0931.120306T0600Z-120306T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 PM PST MON MAR 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND AND WAVES...WEST TO NORTHWEST WIND 25 TO 35 KNOTS... EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-061300- /O.CON.KSEW.GL.W.0026.000000T0000Z-120306T0600Z/ /O.EXT.KSEW.SC.Y.0932.120306T0600Z-120306T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 857 PM PST MON MAR 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND...NORTHWEST WIND 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-061300- /O.CON.KSEW.GL.W.0026.000000T0000Z-120306T0600Z/ /O.EXT.KSEW.SC.Y.0931.120306T0600Z-120306T1800Z/ ADMIRALTY INLET- 857 PM PST MON MAR 5 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS...EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-061300- /O.EXT.KSEW.SC.Y.0931.000000T0000Z-120307T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 857 PM PST MON MAR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-061300- /O.EXT.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 857 PM PST MON MAR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY... * WIND...NORTHWEST WIND 15 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-061300- /O.CON.KSEW.RB.Y.0012.000000T0000Z-120307T0200Z/ GRAYS HARBOR BAR- 857 PM PST MON MAR 5 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY... * BAR CONDITIONS...ROUGH. * COMBINED SEAS...10 OR 11 FEET...BUILDING TO 13 FEET DURING THE EBB CURRENTS. * FIRST EBB...3 AM TUESDAY MORNING. * SECOND EBB...3 PM TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
212 WHUS76 KSEW 061041 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 AM PST TUE MAR 6 2012 PZZ153-173-061845- /O.UPG.KSEW.SC.Y.0931.000000T0000Z-120307T0000Z/ /O.NEW.KSEW.GL.W.0027.120306T1041Z-120306T1400Z/ /O.NEW.KSEW.SC.Y.0933.120306T1400Z-120307T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 241 AM PST TUE MAR 6 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST WIND 25 TO 35 KNOTS EARLY...EASING TO 15 TO 30 KNOTS THIS MORNING. * SEAS...COMBINED SEAS 11 TO 14 FT WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-061845- /O.EXT.KSEW.RB.Y.0012.000000T0000Z-120307T0800Z/ GRAYS HARBOR BAR- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * BAR CONDITIONS...ROUGH. * COMBINED SEAS...10 OR 11 FEET...BUILDING TO 13 FEET DURING THE EBB CURRENTS. * FIRST EBB...3 PM THIS AFTERNOON. * SECOND EBB...330 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-156-170-176-061845- /O.EXT.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-061800- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-134-061800- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-061800- /O.CON.KSEW.SC.Y.0932.000000T0000Z-120306T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
195 WHUS76 KSEW 061708 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 908 AM PST TUE MAR 6 2012 PZZ131-133-135-061815- /O.CAN.KSEW.SC.Y.0931.000000T0000Z-120306T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. WINDS HAVE EASED TO NORTH 10 TO 20 KNOTS. $$ PZZ130-061815- /O.CAN.KSEW.SC.Y.0932.000000T0000Z-120306T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS HAVE EASED TO 10 TO 20 KNOTS. $$ PZZ132-134-062000- /O.EXT.KSEW.SC.Y.0931.000000T0000Z-120306T2000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WIND AND WAVES...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-070115- /O.CON.KSEW.RB.Y.0012.000000T0000Z-120307T0800Z/ GRAYS HARBOR BAR- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * BAR CONDITIONS...ROUGH. * COMBINED SEAS...9 TO 11 FEET...BUILDING TO 13 FEET DURING THE EBB CURRENTS. * FIRST EBB...3 PM THIS AFTERNOON. * SECOND EBB...330 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ150-156-170-176-070115- /O.CON.KSEW.SC.Y.0931.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS. WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-173-070115- /O.CON.KSEW.SC.Y.0933.000000T0000Z-120307T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 908 AM PST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...NORTHWEST WIND 15 TO 30 KNOTS. * SEAS...WIND WAVES 4 TO 8 FEET. WEST SWELL 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 9:10 AM PST, 6 hours 16 minutes earlier.
Area forecast discussion, Mar 5, 9:10 AM PST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
910 AM PST MON MAR 5 2012
.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH WESTERN WASHINGTON THIS
MORNING. A COLD UPPER LEVEL TROUGH WILL MOVE OVER THE AREA TONIGHT
WITH THE SNOW LEVEL FALLING BELOW 500 FEET. HIGH PRESSURE WILL BE
OVER THE PACIFIC NORTHWEST TUESDAY THROUGH THURSDAY. A FRONT WILL
ARRIVE LATE IN THE WEEK WITH A STRONGER FRONTAL SYSTEM POSSIBLE LATE
NEXT WEEKEND.
&&
.SHORT TERM...STEADY RAIN THROUGH THE INTERIOR THIS MORNING WILL
CHANGE OVER TO SCATTERED SHOWERS AS A COLD FRONT PASSES THROUGH. THE
FRONT JUST PUSHED THROUGH THE COAST WHICH MATCHES THE LATEST
GUIDANCE. THE SNOW LEVEL IS AROUND 3000 FT BUT WILL CONTINUE TO FALL
AS COLDER AIR MOVES INLAND. EXPECT HEAVY SNOW IN THE
MOUNTAINS...ESPECIALLY THE WEST SLOPES OF THE CASCADES WHERE A
WINTER STORM WARNING REMAINS IN EFFECT.
THE AIR MASS WILL REMAIN COOL AND UNSTABLE TONIGHT AS AN UPPER LEVEL
TROUGH CROSSES WESTERN WA. THE INFRARED SHOWS CONVECTIVE CU JUST OFF
HAIDA GWAII TRACKING S/SW. THESE CELLS MAY CLIP THE COAST TONIGHT
OTHERWISE THE CHANCE OF SEEING T-STORMS LOOKS LOW FOR THE INTERIOR.
WILL PROBABLY DROP THE MENTION OF THUNDERSTORMS IN THE FORECAST
- WHICH MATCHES THE SPC CONVECTIVE OUTLOOK. SHOWERS WILL TAPER DOWN
TONIGHT /MAINLY AFTER MIDNIGHT/ AS THE UPPER LEVEL TROUGH DIGS SOUTH
AND EAST OF THE AREA. THE AIR MASS IS COOL ENOUGH TO SEE LOWLAND
SNOW /SNOW LEVELS ONLY A FEW HUNDRED FEET OFF THE SURFACE/ BUT MODEL
QPF LOOKS RATHER LIGHT...OUTSIDE OF A PUGET SOUND CONVERGENCE ZONE.
MAY SEE A RAIN/SNOW MIX WITHIN THE PSCZ BUT SNOWFALL ACCUMULATIONS
LOOK LOW.
THE AIR MASS WILL DRY OUT TUE AFTERNOON THROUGH WED AS AN UPPER
LEVEL RIDGE BUILDS INLAND. NW FLOW WILL KEEP THE TEMPS ON THE COOL
SIDE BUT WE SHOULD SEE PLENTY OF SUNSHINE BOTH DAYS. 33
.LONG TERM...PREVIOUS DISCUSSION...AN UPPER RIDGE SHIFTS OVER THE
PACNW THROUGH THE MIDDLE OF THE WEEK...500MB HEIGHTS OVER WRN WA
PEAK JUST ABV 570DAM 18Z THU. THE FCST HAS A LOT OF SUNSHINE IN IT
AND THAT LOOKS FINE. LATE IN THE WEEK AN UPPER SHORTWAVE AND FRONT
REACH THE AREA...BUT THE FRONT MAY NOT HAVE A GREAT DEAL OF PUNCH TO
IT...THE HEIGHT FALLS STRETCH OUT THROUGH FRIDAY AND ANOTHER SYSTEM
LATE IN THE WEEKEND LOOKS STRONGER AND MORE INTERESTING. THAT SYSTEM
IS NOT REALLY IN THE FCST YET. 19
&&
.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.
&&
.AVIATION...STRONG WSW FLOW ALOFT WILL CONTINUE OVER W WA THROUGH
00Z. A COLD FRONT NEAR THE COAST AT 16Z WILL CROSS THE GREATER PUGET
SOUND REGION AROUND 18Z THE WEAKEN OVER THE CASCADES THROUGH 00Z.
THE AIR MASS IS MOIST AND STABLE AHEAD OF THE COLD FRONT...AND WILL
REMAIN MOIST AND BECOME UNSTABLE BEHIND THE COLD FRONT AS AN UPPER
LEVEL TROUGH APPROACHES W WA. THE UPPER LEVEL TROUGH WILL MOVE OVER
W WA BY 06Z. A PUGET SOUND CONVERGENCE ZONE WILL FORM BEHIND THE
FRONT AND PERSIST THROUGH TONIGHT...AND WITH THE EVOLVING ONSHORE
AND UPPER LEVEL FLOW IT WILL PROBABLY MOVE AROUND A BIT.
MVFR CIGS 010-030 ARE WIDESPREAD ACROSS W WA AT 16Z WITH LOCAL
VISIBILITIES 3-5SM -RA. RADAR SHOWS THE COLD FRONT POISED TO MOVE
ACROSS PUGET SOUND AT 16Z AND SHOULD BE OVER THE CASCADES BY 19Z.
MAY SEE A COUPLE OF HOURS OF SPOTTY IFR CIGS IMMEDIATELY BEHIND THE
FRONT...BUT THEN CIGS SHOULD LIFT TO A MIX OF VFR 030-050 WITH LOCAL
MVFR CIGS 020-030.
KSEA...SW WIND 15-25 KT THROUGH 00Z. CIGS WILL REMAIN OVC010-020
WITH VIS 3-5SM THROUGH 18Z AHEAD OF THE COLD FRONT. THERE IS A
CHANCE OF BRIEF CIGS DOWN TO BKN008 18Z-20Z...BUT NOT CERTAIN. CIGS
WILL BE BKN025-050 AFTER 20Z.
A COLDER AIR MASS WILL ARRIVE BEHIND THE COLD FRONT...WITH THE SNOW
LEVEL FALLING TO AROUND 1000 FT THIS AFTERNOON AND 500 FT THIS
EVENING AND TO NEAR THE SURFACE LATE TONIGHT. THE KEY FOR SNOW WILL
BE PRECIPITATION...AND JUST ABOUT ALL THE SHOWER ACTIVITY WILL BE
RELATED TO THE CONVERGENCE ZONE. THE CONVERGENCE ZONE SHOULD MOVE
DOWN OVER SEATTLE THIS EVENING...BUT IT IS POSSIBLE THAT SOME SNOW
SHOWERS COULD REACH KSEA. ANY ACCUMULATIONS ARE EXPECTED TO BE LESS
THAN AN INCH. KAM
&&
.MARINE...OBS SHOW ONSHORE FLOW IS INCREASING BEHIND THE COLD FRONT
AS EXPECTED. THE FRONT CROSSED THE COAST AROUND 16Z AND WILL TRANSIT
PUGET SOUND AROUND 18Z. GALES FORECAST FOR THE CENTRAL/EAST STRAIT
LOOK GOOD...AS DO THE SCA FOR ALL OTHER WATERS. ONSHORE FLOW WILL
WEAKEN TONIGHT/TUESDAY AS AN OFFSHORE SURFACE RIDGE BUILDS INLAND.
THE RIDGE WILL SETTLE OVER THE AREA WEDNESDAY/THURSDAY FOR A PERIOD
OF WEAKER WINDS. KAM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING CASCADES.
WINTER WEATHER ADVISORY OLYMPICS.
PZ...GALE WARNING CENTRAL AND EAST STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY ALL OTHER WATERS.
SMALL CRAFT ADVISORY FOR GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Local storm report, Mar 5, 12:03 PM PST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1203 PM PST MON MAR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HEAVY RAIN 4 N MAPLE FALLS 48.98N 122.08W
03/05/2012 M2.88 INCH WHATCOM WA TRAINED SPOTTER
24 HOUR RAINFALL. NOW SNOWING. 33 DEGREES. SNOW STICKING
TO GRASS...NOT GRAVEL SURFACE.
&&
GRUBLocal storm report, Mar 5, 2:22 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
222 PM PST MON MAR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM SNOW MALTBY 47.81N 122.11W
03/05/2012 E1.0 INCH SNOHOMISH WA PUBLIC
STILL SNOWING.
&&
GRUBLocal storm report, Mar 5, 3:07 PM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
307 PM PST MON MAR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM SNOW 3 NNE MONROE 47.90N 121.97W
03/05/2012 M2.0 INCH SNOHOMISH WA TRAINED SPOTTER
SNOW ON THE GROUND SO FAR. HEAVY SNOW STILL FALLING.
&&
GRUBNearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.